Listen Live on  
 

KTRH

Houston's News, Weather & Traffic Station
 
 

KTRH Connected with Rachel Estrada

Caffeine Powder... "is a hell of a drug"

 
Caffeine Powder...

The Food and Drug Administration is warning consumers to avoid pure powdered pure caffeine sold on the Internet after the death of an Ohio teen.

Even a teaspoon of the powder could be lethal _ it is equivalent to 25 cups of coffee. Eighteen-year-old Logan Stiner of LaGrange, Ohio, died May 27 after consuming it.

The FDA said teenagers and young adults may be particularly drawn to the caffeine powder, which is a stimulant.

The agency said the products are 100 percent caffeine and may carry minimal or insufficient labeling. Consumers may not be aware that even a small amount can cause an overdose.

Symptoms of caffeine overdose or toxicity include rapid or erratic heartbeat, seizures, vomiting, diarrhea and disorientation.

(The Associated Press)

I thought of this after hearing this news... 

Recommended Stories

*